New York, 2004Flash Flooding in New York, September 18, 2004
September 18, 2004 · NWS ALY · 2 events in 2 counties and zones
2 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Sep 18, 9:50 AM EST, 1 hour 13 minutes earlier.
Area forecast discussion, Sep 18, 9:50 AM EST, 1 hour 13 minutes before
AREA FORECAST DISCUSSION..UPDATED
NATIONAL WEATHER SERVICE ALBANY NY
1050 AM EDT SAT SEP 18 2004
.SHORT TERM (TODAY)...REMNANTS OF IVAN OVER DELMARVA WILL MOVE
OFFSHORE THIS AFTERNOON AND TONIGHT. WILL ALLOW FLOOD WATCH TO
EXPIRE HAVE FLOOD WARNINGS OUT FOR ALL COUNTIES WHICH WERE IN WATCH.
UPDATING GRIDS BASED ON CURRENT RADAR/OBSERVATIONS AND TRENDS. BACK
EDGE OF RAIN MOVING TO THE SOUTHEAST AT ABOUT 15 MPH.
&&
.LONG TERM (SUNDAY THROUGH FRIDAY)...SEE PREVIOUS DISCUSSION.
&&
.AVIATION...CONDITIONS WILL IMPROVE NORTH TO SOUTH AS RAIN MOVES OFF
TO SOUTHEAST. VFR CONDITIONS AT KALB AREA EARLY AFTERNOON. IFR KPOU
IMPROVING TO MVFR EARLY THIS AFTERNOON THEN VFR BY LATE AFTERNOON/
EARLY EVENING. SKIES WILL EVENTUALLY CLEAR OUT TONIGHT AS HIGH
PRESSURE BUILDS IN.
&&
.HYDROLOGY...NUMEROUS FLOOD WARNINGS IN EFFECT ACROSS FORECAST AREA.
SEE STATEMENTS AND WARNINGS FOR DETAILS. ALSO SEE OUR PRELIMINARY
LOCAL STORM REPORT. AFTER RAIN EXITS AREA THIS AFTERNOON...A LONG
PERIOD OF DRY WEATHER EXPECTED AS LARGE HIGH PRESSURE BUILDS IN THEN
DOMINATES.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NY...NONE.
VT...NONE.
&&
Hazardous weather outlook, Sep 18, 3:29 AM EST, 7 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
429 AM EDT SAT SEP 18 2004
CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-191100-
BENNINGTON VT-EASTERN ALBANY NY-EASTERN COLUMBIA NY-
EASTERN DUTCHESS NY-EASTERN GREENE NY-EASTERN RENSSELAER NY-
EASTERN SCHENECTADY NY-EASTERN ULSTER NY-EASTERN WINDHAM VT-
HAMILTON NY-MONTGOMERY NY-NORTHERN BERKSHIRE MA-NORTHERN FULTON NY-
NORTHERN HERKIMER NY-NORTHERN LITCHFIELD CT-NORTHERN SARATOGA NY-
NORTHERN WARREN NY-NORTHERN WASHINGTON NY-SCHOHARIE NY-
SOUTHEAST WARREN NY-SOUTHERN BERKSHIRE MA-SOUTHERN FULTON NY-
SOUTHERN HERKIMER NY-SOUTHERN LITCHFIELD CT-SOUTHERN SARATOGA NY-
SOUTHERN WASHINGTON NY-WESTERN ALBANY NY-WESTERN COLUMBIA NY-
WESTERN DUTCHESS NY-WESTERN GREENE NY-WESTERN RENSSELAER NY-
WESTERN SCHENECTADY NY-WESTERN ULSTER NY-WESTERN WINDHAM VT-
INCLUDING THE CITIES OF...ALBANY...AMSTERDAM...ARLINGTON...BEACON...
BELLOWS FALLS...BENNINGTON...BRATTLEBORO...CANAJOHARIE...CATSKILL...
CHATHAM...CLIFTON PARK...COBLESKILL...COHOES...COLONIE...DELMAR...
EAST GREENBUSH...ELLENVILLE...FONDA...GLENS FALLS...GLOVERSVILLE...
GREAT BARRINGTON...HERKIMER...HOOSICK FALLS...HUDSON...
HUDSON FALLS...HUNTER...ILION...INDIAN LAKE...JOHNSTOWN...KINGSTON...
LAKE GEORGE VILLAGE...LATHAM...LITTLE FALLS...LONDONDERRY...
MANCHESTER...MECHANICVILLE...NASSAU...NEW MILFORD...NEW PALTZ...
NORTH ADAMS...OLD FORGE...PAWLING...PITTSFIELD...POUGHKEEPSIE...
RENSSELAER...RHINEBECK...ROTTERDAM...SALEM...SARATOGA SPRINGS...
SAUGERTIES...SCHENECTADY...SCOTIA...SPECULATOR...STRATTON...
TORRINGTON...TOWNSHEND...TROY...WARRENSBURG...
WATERVLIET AND WHITEHALL
429 AM EDT SAT SEP 18 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ENTER YOUR AREA HERE.
.DAY ONE...
HEAVY RAINFALL HAS OCCURRED AND WILL CONTINUE TO OCCUR IN
SOUTHEASTERN NEW YORK AND ADJACENT WESTERN NEW ENGLAND THROUGH AT
LEAST THIS MORNING...AND PERHAPS INTO MID AFTERNOON FROM LITCHFIELD
COUNTY WEST INTO ULSTER COUNTY. A FLOOD WATCH IS IN EFFECT THROUGH
11 AM. ANY REPORTS OF RAINFALL IN EXCESS OF 1.5 INCHES...OR STREAMS
OUT OF THEIR BANKS...WOULD BE APPRECIATED AT THE NATIONAL WEATHER
SERVICE IN ALBANY.
.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, Sep 18, 8:24 AM EST, 2 hours 39 minutes before
NEW YORK STATEWIDE POLICE INFORMATION NETWORK
TROOP F
0923AM SAT SEP 18 2004
#1 0000001 000
FERN WLSR APTS
03381 FILE 28 SP LIBERTY NY1520100 SEP 18-04
TO APB
ROAD CLOSURE 9/18/04
STATE ROUTE 17 IS CLOSED AT EXIT 94 WESTBOUND UNTIL FURTHER NOTICE
DUE TO FLOODING IN DELAWARE COUNTY AND SULLIVAN COUNTY
STATE ROUTE 17 IS ALSO CLOSED EASTBOUND IN DELAWARE COUNTY
AUTH SGT/SC HAFELE SENT SGT HOERMANN 9-20A
OPER - PAYTON,ANDREW M 0923
Local storm report, Sep 18, 9:52 AM EST, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1052 AM EDT SAT SEP 18 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1047 AM FLASH FLOOD NORTH BLENHEIM 42.47N 74.44W
09/18/2004 SCHOHARIE NY TRAINED SPOTTER
DARLING HOLLOW CREEK, BETTY BROOK, WESTKILL FLOODING.
WATER FROM SCHOHARIE CREEK NOW ON RT 30 NR BLENHEIM
&&
AWIPSUSRLocal storm report, Sep 18, 10:36 AM EST, 27 minutes before
NEW YORK STATEWIDE POLICE INFORMATION NETWORK
TROOP G
1135AM SAT SEP 18 2004
#1 0000001 000
GCPD WLSR QTRF QHQT APTS WAPT
00841 FILE 28 TOWN OF COEYMANS PD NY0015800 SEP 18-04
TO NATIONAL WEATHER SERVICE
ATTENTION SEMO DUTY OFFICER
ROAD FLOODING
COUNTY(S) AFFECTED: ALBANY
CHECK ONE OR MORE AS APPROPRIATE:
(X) - ROAD FLOODING
( ) - ROADSIDE CULVERTS FLOODING
( ) - STORM SEWERS BACKING UP CAUSING LOCAL URBAN FLOODING
( ) - WATER COLLECTING IN LOW LYING UNDERPASSES
( ) - OTHER
LOCATION: MILLER ROAD/KRUGER RD
DATE AND TIME CONDITION STARTED: 11:30AM
NEAREST TOWN/CITY: RAVENA
REMARKS: MILLER RD CLOSED AT ROUTE 9W DUE TO FLOODING
AUTH PHONE #: 518 756-2059
AUTH CONTENTO,DAN OFFICER BABCOCK 1134
OPER - BABCOCK,KEVIN B 1135Local storm report, Sep 18, 10:43 AM EST, 20 minutes before
NEW YORK STATEWIDE POLICE INFORMATION NETWORK
TROOP F
1142AM SAT SEP 18 2004
#1 0000001 000
FMON WLSR AP30
03406 FILE 28 SP MONROE NY1350200 SEP 18-04
TO APB
IN THE TOWN OF BLOOMING GROVE, ORANGE COUNTY, CR-44 , SEVEN SPRINGS MTN ROAD
IS CLOSED BETWEEN ST 208 AND SEVEN SPRINGS ROAD IN THE TOWN OF MONROE UNTIL
FURTHER NOTICE DUE TO TREE AND POWER LINES DOWN.EXPECTED DURATION OF CLOSURE IS
UNKNOWN AT THIS TIME.
AUTH AND SENT SGT/SC BRUCE R FURBECK 11-41AM
OPER - FURBECK,BRUCE R 1142
Local storm report, Sep 18, 10:45 AM EST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1145 AM EDT SAT SEP 18 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0900 AM FLASH FLOOD COEYMANS 42.47N 73.79W
09/18/2004 ALBANY NY LAW ENFORCEMENT
STATE RT 143, WELLS FLATS/SR 144 NEAR ECKS FARMS/MILLER
ROAD AT 9W FLOODED
0900 AM FLASH FLOOD RAVENA 42.48N 73.81W
09/18/2004 ALBANY NY LAW ENFORCEMENT
RT 9W FLOODED
1000 AM FLASH FLOOD GILBOA 42.40N 74.40W
09/18/2004 SCHOHARIE NY EMERGENCY MNGR
SOUTH GILBOA RD, BEAR LADDER ROAD REDLING RD, STATE RT 30
CLOSED DUE TO FLOODING
&&Local storm report, Sep 18, 10:51 AM EST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1151 AM EDT SAT SEP 18 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1150 AM FLASH FLOOD WEST BRATTLEBORO 42.86N 72.60W
09/18/2004 WINDHAM VT FIRE DEPT/RESCUE
WHETSTONE BROOK NEAR BANKFUL AND RISING.
&&Flash Flood, Rensselaer
- When
- September 18, 11:03 AM EST to 12:03 PM EST
- Where
- Rensselaer County, Schodack Center
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 42.711, -73.510 (the zone’s center; the record gives no point)
State Route 150 closed in a number of locations due to flooding.
Flash Flood, Greene
- When
- September 18, 1:10 PM EST to 2:10 PM EST
- Where
- Greene County, Catskill
- Reported by
- TRAINED SPOTTER
- Coordinates
- 42.277, -74.123 (the zone’s center; the record gives no point)
Catskill Creek flooded Cauterskill Road. Person trapped in car, Fire and Rescue on scene.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Wind in Maryland, September 18, 20042 deaths · 61 kt wind · 1 event
- Flash Flood in Pennsylvania, September 18, 2004$100 million · 1 event
- Wildfire in Wyoming, September 18, 20049 injured · $1.0 million · 1 event
- Flash Flood and Flood in New Jersey, September 18 to 20, 2004$28 million · 2 events
- Flash Flood and Flood in Pennsylvania, September 18 to 20, 2004$25 million · 2 events
- Flash Flood and Flood in Pennsylvania, September 18 to 21, 20041 death · 2 events
- Marine Thunderstorm Wind in North Atlantic Coastal Waters, September 18, 20041 death · 1 event
- Flash Flood in Pennsylvania, September 18, 2004$20 million · 1 event
- Flash Flood and Flood in Pennsylvania, September 18 to 20, 2004$16 million · 2 events
- Flash Flood in New York, September 18, 2004$15 million · 1 event
- Flash Flood in Pennsylvania, September 18, 2004$15 million · 1 event
- Flash Flood in Pennsylvania, September 18, 2004$15 million · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5424771, 5424772.